Alert archive / Massachusetts / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 71, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 30, 1999, 7:49 PM EDT for Hampden County, Massachusetts. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1999, 7:49 PM EDT (23:49 UTC)
- Expired
- Jul 30, 1999, 8:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Whole counties
County Hampden County, MA
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBOX 302350 SVRBOS MAC013-310015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TAUNTON MA 749 PM EDT FRI JUL 30 1999 THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS * UNTIL 815 PM EDT. * AT 747 PM EDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM OVER PALMER...OR ABOUT 12 MILES EAST OF SPRINGFIELD...STATIONARY. x * DIME SIZE HAIL HAS BEEN REPORTED WITH THIS STORM IN PALMER AT 747 PM. SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND/OR WIND STRONG ENOUGH TO KNOCK DOWN TREES AND POWER LINES. MOVE INDOORS AND STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 4:54 PM EDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 30, 4:54 PM EDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION..CORRECTED HEAT STATS SECTION..
NATIONAL WEATHER SERVICE TAUNTON MA
454 PM EDT FRI JUL 30 1999
...HEAT WAVE CONTS CEF-HFD IN CT RVR VLY THRU SUN...
PNSBOS IS POSTED FOR 7/24/99 ESSEX COUNTY EVENT.
YDY: NOT A TOTAL LOSS FOR TRW++ AND ISOLATED SVR. LSR OUT FOR LAST
EVENINGS 730-1045 PM MASS SVR. CONVECTION GOT GOING PRIMARILY N
CT/S AND W MA DRIFTED NE AND DECAYED IN SW NH. INJECTION OF ENUF
JUICE FM THE S DELAYED ONSET. ALBLSRALB WAS IMPRESSIVE BERKS.
COLRAIN IN FRANKLIN CTY 1.69 LAST EVE. REPORT FM PLYMOUTH-
BRISTOL CT LINE OF 2.5" IN 445-530 PM EVENT.
THIS AFTN: WE HAVE A BETTER SHOT AT SVR. DECENT CELLS DVLPG ATTM
WORST PORTION OF WHATEVER WE RCV WILL B 5P-9P AS 5H VT
PASSES AND BEST CAPE HAS OCCURRED. SPS CONTS.
DVLPTS ARE ON LOCAL CNV ZONES INCLUDING OROGRAPHY.
SUBSEQUENT OUTFLO INTERSECTIONS SHUD GEN 1 OR 2
BIG CLUSTERS/ISO SVR THIS EVE.
HEAT: 90 HAS OCCURRED TDY AT CEF/HFD FOR FOURTH CONSEC DAY (BAF/BDL
DID NOT MAKE IT YDY THO DID TODAY).
EL/TROP ARD 39 AND MPL 46 BASED ON ALY 90/65. BLV VIL WARNING
CRITERIA IS 40-45 BUT ADJUST ON REALITY.
PVD NR RECORD HEAT POSSIBLE SUN AND WORDED IN FCST. MIDWEST HEAT IN
HERE FULL SUNDAY AM. BARRING CI BLOWOFF FM UPSTREAM SATURDAY EVE SVR.
STILL THINK IT HAS TO WARM INTO THE MID-UPPER 90S BEFORE ANY THREAT
OF TSTMS HERE SUN AFTN. ETA APPEARS TOO FAST ESPECIALLY WHEN
NOTING AVN/NGM SIMILARLY SLOW.
RECORDS SAT 7/31 SUN 8/1
BOS 98-1917 98-1975
BDL 97-1917 100-1917
PVD 95-1917 96-1933
MQE 95-1917 97-1917
MQE: JUN/JUL ON ITS WAY TO EITHER WARMEST OR 2ND WARMEST TWO MONTH
PERIOD WITH 3RD WARMEST JULY ON RECORD SO FAR AFTER A RECORD
WARM JUNE. MQE WARMEST JULYS ARE 74.9 1952 74.1 1994 73.6
SO FAR 1999
250 PM NYCAFDNYC INTERESTING STATS IN HEAT AND RFALL.
MANY HAVE REFERENCED 1988 AS A HOT SUMMER BUT FOR WHAT ITS WORTH
COMPARATIVE RECENT SIGNIF RECENT YEARS 90F AND ABV THRU 7/30
1991 1988 1997 1998 1999 SEASONAL NORM
BDL 31 30 16 7 22 19
BOS 27 25 19 8 14 12
MQE 11 20 17 1 10 7
PVD 19 18 18 6 16 9
MIDWEST HEAT IS CRUEL...101 BEH AND TD 82 AT MKE AT 3PM!
THANKS FOR MEDIA CHECK ON STATS.
.BOX...NONE.
DRAGIn the hours before
Local storm report, Jul 30, 5:43 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MASSACHUSETTS
543 PM EDT FRI JUL 30 1999
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....t
0530 PM MONT VERNON NH 1 INCH HAIL
07/30/99 HILLSBOROUGH 1 INCH HAIL REPORTED BY
NWS SKYWARN SPOTTER.The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 10:22 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Hampshire | 63 min |
| Jul 30, 5:59 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 16 min |
| Jul 30, 6:22 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex | 23 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.